Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 74, NWS Cleveland, OH

June 23, 2015Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2015, 4:05 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 4:05 AM EDT (08:05 UTC)
Expired
Jun 23, 2015, 5:00 AM EDT
In force
55 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
80.0 mph

Counties Crawford County, PA, Erie County, PA

The radar

The Buffalo radar (KBUF), 152 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:55 AM EDTTSTM WND DMGMeadville, PACRAWFORD COUNTY DISPATCH REPORTED A FEW TREES DOWN IN THE COUNTY...MOST TREES WERE IN THE MEADVILLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:30 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS51 KCLE 230805
SVRCLE
PAC039-049-230900-
/O.NEW.KCLE.SV.W.0074.150623T0805Z-150623T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
405 AM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTHWESTERN PENNSYLVANIA...
  CRAWFORD COUNTY IN NORTHWESTERN PENNSYLVANIA...

* UNTIL 500 AM EDT

* AT 404 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 24 MILES NORTHWEST OF CONNEAUT TO NORTH KINGSVILLE
  TO NEAR CHARDON...MOVING EAST AT 60 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  ERIE...MEADVILLE...EDINBORO...TITUSVILLE...NORTH EAST...UNION
  CITY...GIRARD...CAMBRIDGE SPRINGS...WATERFORD...ALBION...
  LINESVILLE...WATTSBURG...NORTHWEST HARBORCREEK...HARBORCREEK...
  LAWRENCE PARK...WESLEYVILLE...LAKE CITY...COCHRANTON...SAEGERTOWN
  AND CONNEAUTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4162 7961 4162 7982 4149 8000 4149 8052
      4198 8052 4204 8031 4214 8009 4215 8011
      4214 8014 4217 8012 4217 8008 4215 8010
      4215 8006 4227 7978 4201 7976 4199 7961
TIME...MOT...LOC 0804Z 272DEG 66KT 4228 8077 4192 8070 4162 8125 

HAIL...<.75IN
WIND...80MPH
 
$$

KUBINA
2 follow-up statements
063 
WWUS51 KCLE 230844
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT TUE JUN 23 2015

PAC039-049-230900-
/O.CON.KCLE.SV.W.0074.000000T0000Z-150623T0900Z/
ERIE PA-CRAWFORD PA-
444 AM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR ERIE AND CRAWFORD COUNTIES...

AT 443 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF NORTHWEST HARBORCREEK TO NEAR 
WATERFORD TO NEAR ANDOVER...MOVING EAST AT 50 MPH.  THIS LINE HAS 
WEAKENED BUT IS STILL CAPABLE OF PRODUCING 60 MPH WIND GUSTS.  

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ERIE...MEADVILLE...EDINBORO...TITUSVILLE...NORTH EAST...UNION CITY...
GIRARD...CAMBRIDGE SPRINGS...WATERFORD...ALBION...LINESVILLE...
WATTSBURG...NORTHWEST HARBORCREEK...HARBORCREEK...LAWRENCE PARK...
WESLEYVILLE...LAKE CITY...COCHRANTON...SAEGERTOWN AND CONNEAUTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4162 7961 4162 7982 4149 8000 4149 8052
      4198 8052 4204 8031 4214 8009 4215 8011
      4214 8014 4217 8012 4217 8008 4215 8010
      4215 8006 4227 7978 4201 7976 4199 7961
TIME...MOT...LOC 0843Z 267DEG 47KT 4227 8003 4190 7996 4161 8052 

HAIL...<.75IN
WIND...60MPH
 
$$

KUBINA
410 
WWUS51 KCLE 230859
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
459 AM EDT TUE JUN 23 2015

PAC039-049-230909-
/O.EXP.KCLE.SV.W.0074.000000T0000Z-150623T0900Z/
ERIE PA-CRAWFORD PA-
459 AM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR ERIE AND CRAWFORD COUNTIES
WILL EXPIRE AT 500 AM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FOR
NORTHEASTERN OHIO AND NORTHWESTERN PENNSYLVANIA.

LAT...LON 4162 7961 4162 7982 4149 8000 4149 8052
      4198 8052 4204 8031 4214 8009 4215 8011
      4214 8014 4217 8012 4217 8008 4215 8010
      4215 8006 4227 7978 4201 7976 4199 7961
TIME...MOT...LOC 0858Z 272DEG 66KT 4227 8003 4190 7996 4161 8052 

$$

KUBINA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:10 AM EDT, 55 minutes earlier.

Area forecast discussion, Jun 23, 3:10 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
310 AM EDT TUE JUN 23 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LOCAL AREA THIS
MORNING. HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES LATE
TODAY INTO WEDNESDAY. A WARM FRONT WITH A WAVE OF LOW PRESSURE
WILL MOVE EAST ACROSS THE AREA ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LINE OF STORMS CONTINUES TO APPROACH THE AREA FROM THE NW. THIS
LINE WILL MOVE ONSHORE THE NEXT HOUR OR SO. STILL MONITORING THIS
LINE FOR SEVERE WEATHER. 88D SHOWING PRETTY STRONG OUTFLOW FROM
THE STORMS. LIGHTNING ACTIVITY HAS SLIGHTLY DIMINISHED THE PAST
FEW MINUTES. HOPEFULLY THIS MEANS THE LINE HAS FINALLY BEGUN TO
WEAKEN. WILL STAY WITH HIGH POPS THROUGH DAYBREAK AND THEN TAPER
OFF PRECIP CHANCES FROM NW TO SE THIS MORNING. THE COLD FRONT
SHOULD BE SOUTH OF THE AREA BY MIDDAY. SOME OF THE
GUIDANCE...ESPECIALLY THE NAM REDEVELOP STORMS OVER THE SE END OF
THE AREA THIS AFTERNOON. THE PREVIOUS FORECAST HAD DRY WEATHER ALL
AREAS BY MIDDAY BUT HAVE DECIDED TO KEEP A VERY SMALL MENTION IN
THE SE THROUGH MID AFTERNOON OF SO. ELSEWHERE...EXPECT SKIES TO
GRADUALLY BECOME SUNNY. DEWPOINTS WILL DROP A GOOD 10 DEGREES BY
LATE AFTERNOON. HAVE STAYED CLOSE TO GUIDANCE TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE WEATHER WILL BE QUIET BY THIS EVENING WITH PLEASANT WEATHER
THEN EXPECTED THROUGH WEDNESDAY EVENING. HIGH PRESSURE WILL PASS
THROUGH THE REGION WITH NORTHERLY FLOW FOR A TIME. THIS WILL USHER
SOMEWHAT DRIER AIR BACK INTO THE REGION WITH SURFACE DEWPOINTS
DIPPING INTO THE LOWER 50S AND MAYBE EVEN THE UPPER 40S. TEMPS
TONIGHT AND WEDNESDAY WILL BE SEASONABLE AND RATHER PLEASANT AS
COMPARED TO THE PAST WEEK. MODELS STILL HAVE SOME DIFFERENCES WITH
THE WARM FRONT SET TO RETURN FOR WEDNESDAY AND THURSDAY. THE WARM
FRONT MAY BE A LITTLE SLOWER TO ARRIVE THAN PREVIOUSLY THOUGHT AND
CONFIDENT THE FIRST HALF OF WEDNESDAY NIGHT WILL BE DRY. WILL
STILL NEED HIGH POPS FOR THURSDAY AS THE FRONT WILL BE OVERHEAD.
SOME TRAINING STORMS AND LOCALLY HEAVY RAINFALL COULD OCCUR. RIGHT
NOW EXPECT MOST AREAS TO SEE BETWEEN A HALF INCH AND INCH OF
RAINFALL. DEPENDING ON WHICH MODEL YOU BELIEVE...THINGS WILL DRY
OUT FROM THE NORTH ON THURSDAY NIGHT. THE ECMWF CONTINUES TO BE
THE MOST AGGRESSIVE WITH THIS DRYING AS IT PUSHES THE SURFACE
BOUNDARY WELL TO THE SOUTH. NOT COMFORTABLE WITH REMOVING POPS BUT
HAVE LOWERED TO THE CHANCE CATEGORY BY 06Z FRIDAY. HAVE USED A
BLEND OF GUIDANCE TEMPS FOR THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
SHORT DISCUSSION TODAY AS POSSIBLE SEVERE WEATHER ABOUT TO AFFECT
THE LOCAL AREA THIS MORNING.

UPPER LEVEL TROUGHINESS WILL DEEPEN WITH TIME THROUGH THE FORECAST
PERIOD AS WEST COAST RIDGE AMPLIFIES DURING THE SAME PERIOD. THIS
WILL CAUSE A SERIES OF LOW PRESSURES TO DEVELOP AND MOVE EAST ACROSS
THE OHIO VALLEY THROUGH THE PERIOD. SOME DRIER AIR WILL BEGIN TO
MOVE INTO THE REGION ON SUNDAY AS LOWS PULL OUT TO THE EAST ALLOWING
HIGH PRESSURE TO BUILD IN FROM THE WEST. A COLD FRONT IS PROGGED TO
MOVE SOUTHEAST TOWARD THE AREA ON MONDAY BRINGING WITH IT ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS. OTHERWISE...FORECAST AREA WILL
EXPERIENCE A SLIGHT COOL DOWN THROUGH THE PERIOD WITH SOME WARMING
BY THE LATTER HALF OF THE WEEKEND.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SECOND ROUND OF SHOWERS AND THUNDERSTORMS HAS BEEN CONFINED TO
SOUTHERN MI. SOME OF THIS ACTIVITY MAY SNEAK INTO THE TOL AREA
AROUND 08Z...BUT EXPECT IT TO BE IN A WEAKENED STATE. THEN COLD
FRONT WILL BEGIN ITS PUSH ACROSS THE FORECAST AREA WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS. EXPECT MVFR VIS AND CIGS TO DEVELOP
BRIEFLY BEFORE SUNRISE AT TERMINALS THAT SEE RAIN. CONDITIONS WILL
QUICKLY IMPROVE TO VFR BY MID MORNING AS DRY AIR FILTERS IN BEHIND
THE FRONT.

OUTLOOK...NON VFR LIKELY THU AND EARLY FRI IN SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO EARLY TUESDAY
AFTERNOON AS WINDS SHIFT TO THE NORTHWEST BEHIND A COLD FRONT. WINDS
MAY DROP OFF A LITTLE FASTER ON THE WESTERN BASIN AND MAY BE ABLE TO
CANCEL THE SMALL CRAFT ADVISORY BY MID-MORNING IF WINDS REMAIN BELOW
20 KNOTS. WANTING TO SEE HOW WINDS RESPOND TO THE APPROACHING COLD
FRONT BEFORE ADJUSTING THE EXPIRATION TIMES. WINDS AND WAVES WILL BE
HIGHER ON THE EAST END OF THE LAKE AND THE ADVISORY WILL NEED TO
REMAIN IN EFFECT INTO THE AFTERNOON.

WINDS WILL DECREASE THROUGHOUT THE DAY ON TUESDAY AS HIGH PRESSURE
EXPANDS EASTWARD ACROSS THE GREAT LAKES REGION. THE HIGH WILL REMAIN
OVERHEAD THROUGH WEDNESDAY WITH GENERALLY LIGHT WIND AND WAVE
CONDITIONS. SOME INCREASE IN WINDS CAN BE EXPECTED AS THE NEXT LOW
PRESSURE SYSTEM TRACKS THROUGH THE LOWER GREAT LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     LEZ142>149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...LOMBARDY
AVIATION...MAYERS
MARINE...LOMBARDY
Hazardous weather outlook, Jun 23, 3:50 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EDT TUE JUN 23 2015

LEZ061-142>145-162>169-OHZ003-006>010-017>023-027>033-036>038-047-
240800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
350 AM EDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ146>149-OHZ011>014-089-PAZ001>003-240800-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
350 AM EDT TUE JUN 23 2015

...SEVERE THUNDERSTORM WATCH 339 IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:56 AM EDTBeach Hazards StatementCLEErie17 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.